POZ Community Forums

Main Forums => Living With HIV => Topic started by: Slut1215 on January 11, 2021, 06:24:47 am

Title: Medicine dosing
Post by: Slut1215 on January 11, 2021, 06:24:47 am
What happens if you took your medicine on day 1 really late and on day 2 you took your medicine 1 to 2 hours earlier than expected. I'm on biktarvy. Will it cause any issues?
Title: Re: Medicine dosing
Post by: Jim Allen on January 11, 2021, 08:24:24 am
Nothing.

Look ideally, take the meds at the same time every day as it also helps to build a routine, that may assist, in preventing you from accidentally skipping dosages. However, the drugs have a good halflife and a few hours either side should not pose any issue

What's really late BTW, more than 18 hours late?

https://www.medicines.org.uk/emc/product/9313/smpc#gref
Quote
Missed doses

If the patient misses a dose of Biktarvy within 18 hours of the time it is usually taken, the patient should take Biktarvy as soon as possible and resume the normal dosing schedule. If a patient misses a dose of Biktarvy by more than 18 hours, the patient should not take the missed dose and simply resume the usual dosing schedule.

If the patient vomits within 1 hour of taking Biktarvy another tablet should be taken. If a patient vomits more than 1 hour after taking Biktarvy they do not need to take another dose of Biktarvy until the next regularly scheduled dose.

This is not an uncommon question when starting treatment, added a few links to threads with similar questions that might be helpful.

https://forums.poz.com/index.php?topic=71153.msg
https://forums.poz.com/index.php?topic=73377.msg
https://forums.poz.com/index.php?topic=64111.msg

https://www.aidsmap.com/about-hiv/adherence-hiv-treatment
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5943894/
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4839839/
https://journals.lww.com/jaids/Abstract/2019/11010/Antiretroviral_Adherence_Level_Necessary_for_HIV.3.aspx
Title: Re: Medicine dosing
Post by: Matths on January 11, 2021, 08:26:41 am
Hello, I assume these arenít the first 2 doses of biktarvy, correct? If you have been taking this for a while all 3 drugs which make Biktarvy are in a steady-state. That means no major fluctuations in plasma levels anymore. Considering the half-life time of the 3 drugs their concentrations wonít drop much even if you take Biktarvy late on one day, so you donít have to worry that the drug concentration dropped below a level that could result in an inadequate efficacy. So, in all likelihood you were still on safe grounds. But in general you should try to take the drug always at the same time to avoid bigger fluctuations in blood drug concentrations. I second Jimís links which will give you all the necessary information on that topic. Hope this helps, best Matt
Title: Re: Medicine dosing
Post by: Slut1215 on January 12, 2021, 05:18:35 am
Thank you guys! Stay safe and strong....